Vaccine-Associated Anaphylaxis
Advanced Search
Select up to three search categories and corresponding keywords using the fields to the right. Refer to the Help section for more detailed instructions.
 
 
Help
Clear All
i


Vaccine-Associated Anaphylaxis

Filetype[PDF-342.28 KB]


  • English

  • Details:

    • Alternative Title:
      Curr Treat Options Allergy
    • Personal Author:
    • Description:
      Purpose of Review Anaphylaxis is a rare, serious hypersensitivity reaction following vaccination, which is rapid in onset and characterized by multisystem involvement. Although anaphylaxis may occur after any vaccine, understanding the risk for this outcome, particularly following influenza vaccines, is important because of the large number of persons vaccinated annually. Recent Findings Two recent CDC safety studies confirmed the rarity of post-vaccination anaphylaxis. In a 25-year review of data from the Vaccine Adverse Event Reporting System (VAERS), reports in children were most common following childhood vaccinations and among adults more often followed influenza vaccine. In a Vaccine Safety Datalink (VSD) study, the estimated incidence of anaphylaxis was 1.3 per million vaccine doses administered for all vaccines and 1.6 per million doses for IIV3 (trivalent) influenza vaccine. Summary Despite its rarity, its rapid onset (usually within minutes) and potentially lethal nature require that all personnel and facilities providing vaccinations have procedures in place for anaphylaxis management.
    • Source:
      Curr Treat Options Allergy. 6(3):297-308
    • Pubmed ID:
      31815089
    • Pubmed Central ID:
      PMC6896995
    • Document Type:
    • Collection(s):
    • Main Document Checksum:
    • File Type:

    You May Also Like

    Checkout today's featured content at stacks.cdc.gov